MAUDE Adverse Event Report: MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Catalog Number ADM06025013P
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was intending to use an inpact admiral to treat a slightly calcified plaque lesion in the mid superficial femoral artery (sfa).No embolic protection was used.There was no damage noted to the device packaging and no issues reported when removing the device from the hoop/tray.The device was prepped per ifu with no issues.The device did not pass through a previously deployed stent but resistance was encountered during advancement.It was reported that during balloon inflation to 10atm, a longitudinal balloon burst occurred.All fragments of the balloon were retrieved from the patient.Another device was used to complete the procedure.
 
Additional Manufacturer Narrative
Additional information: it was reported the balloon could not be inflated due to a leak at the luer product analysis: the device returned with damage visible to the luer of the device.The balloon folds were unopened and intact.It was not possible to insert 0 ,035-inch guidewire due to the presence of blood/contrast residue.The device was flushed in an effort to remove the residue build up.The guidewire still would not insert the device successfully.Negative purge did not detect a presence of a leak on the device.In order to verify the location of the leak, an attempt was made to inflate the balloon and a leak was found at the bifurcate on the luer.On initial pressurisation of the device the balloon partially inflated.At 14 atms a leak was observed from the centre of the bifurcate component.Visual inspection confirmed the presence of hairline fractures along the guidewire and balloon inflation bifurcate legs.Foreign material was visible on the guidewire lumen within the bifurcate.If information is provided in the future, a supplemental report will be issued.

Brand Name
IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8304516
Report Number9612164-2019-00415
Device Sequence Number1619694
Product Code ONU
UDI-Device Identifier00643169975088
UDI-Public00643169975088
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P140010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2021
Device Catalogue NumberADM06025013P
Device Lot Number0009331414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer05/16/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date05/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1